What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 3, 5:32 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 3, 5:32 PM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
632 PM CDT Wed Jul 3 2019
.DISCUSSION...
&&
.AVIATION...
VFR overall with diurnal CU and some high clouds from storms.
Could see some low clouds over the Permian Basin toward morning
with borderline MVFR cigs at MAF. Also have tempo TSRA at CNM and
HOB until 03z. Nocturnal LLJ should keep wind up tonight.
&&
.PREV DISCUSSION... /issued 217 PM CDT Wed Jul 3 2019/
DISCUSSION...
An upper level ridge of high pressure will be anchored across
the forecast area the next seven days. Despite the presence of
the ridge, low level moisture and weak upper level disturbances
trapped within the ridge will produce the risk of isolated to
widely scattered showers and thunderstorms each day. The better
chance most days will be across the favored higher terrain where
the cap will be easier to break in upslope flow. Not expecting
much severe weather due to weak shear and modest cape, although a
few storms could pulse to severe levels.
With the persistent ridge in the area, temperatures are expected
to be above normal the next 7 days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 97 73 97 / 10 0 0 0
Carlsbad 70 102 73 101 / 10 0 10 10
Dryden 72 97 73 96 / 10 10 10 0
Fort Stockton 72 99 73 98 / 10 10 10 10
Guadalupe Pass 70 95 71 94 / 10 10 0 10
Hobbs 68 99 70 98 / 20 10 10 10
Marfa 61 93 60 92 / 10 20 10 30
Midland Intl Airport 72 98 73 98 / 10 0 0 10
Odessa 72 99 73 98 / 10 0 0 0
Wink 72 103 72 102 / 10 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jul 3, 12:36 PM CST, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
136 PM CDT Wed Jul 3 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-041845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
136 PM CDT Wed Jul 3 2019 /1236 PM MDT Wed Jul 3 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms will be possible today and tonight. Any storms that do
develop will be accompanied by frequent lightning, small hail, gusty
winds, and brief, heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Jul 3, 3:22 PM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
422 PM CDT Wed Jul 3 2019
TXZ075-082-279-282-032200-
Pecos TX-Terrell TX-Central Brewster County TX-
Lower Brewster County TX-
422 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS...
NORTHEASTERN BREWSTER AND SOUTHWESTERN TERRELL COUNTIES UNTIL 500 PM
CDT...
At 420 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 19 miles northwest of Sanderson to 12 miles southwest
of Longfellow. These storms are nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central
Pecos, northeastern Brewster and southwestern Terrell Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 10292 3042 10253 2988 10237 2986 10302
TIME...MOT...LOC 2120Z 331DEG 3KT 3030 10267
87
Special weather statement, Jul 3, 4:17 PM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
517 PM CDT Wed Jul 3 2019
TXZ279-282-032245-
Central Brewster County TX-Lower Brewster County TX-
517 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 545
PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles northeast of Persimmon Gap, or 34 miles southwest of Sanderson,
moving southwest at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Brewster
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3010 10297 2985 10277 2964 10308 2989 10327
TIME...MOT...LOC 2216Z 051DEG 11KT 2994 10294
87
Special weather statement, Jul 3, 5:08 PM CST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
608 PM CDT Wed Jul 3 2019
TXZ050-032345-
Andrews TX-
608 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS COUNTY UNTIL
645 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Andrews, moving southeast at 5 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Andrews, Florey and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3235 10272 3252 10257 3245 10227 3219 10253
TIME...MOT...LOC 2308Z 300DEG 5KT 3242 10257
87
Special weather statement, Jul 3, 5:43 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
543 PM MDT Wed Jul 3 2019
NMZ028-033-034-040015-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
543 PM MDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDDY AND SOUTHWESTERN LEA
COUNTIES UNTIL 615 PM MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Maljamar, or 26 miles southwest of Lovington, moving
southeast at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Halfway.
LAT...LON 3280 10395 3286 10357 3220 10327 3213 10400
TIME...MOT...LOC 2342Z 323DEG 15KT 3271 10371
87
Special weather statement, Jul 3, 7:56 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
856 PM CDT Wed Jul 3 2019
NMZ034-TXZ059-060-067-273-274-040245-
Southern Lea County NM-Loving TX-Eastern Culberson County TX-
Reeves County Plains TX-Ward TX-Winkler TX-
856 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEA...NORTHWESTERN
REEVES...NORTHWESTERN WARD...SOUTHWESTERN WINKLER...EAST CENTRAL
CULBERSON AND LOVING COUNTIES UNTIL 945 PM CDT/845 PM MDT/...
At 856 PM CDT/756 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of Jal to 11
miles south of Orla. Movement was southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pecos, Kermit, Wink, Toyah, Mentone, Barstow, Orla, Bennett, Pecos
Municipal Airport, Slash Ranch and Winkler County Airport.
This includes Interstate 20 between mile markers 19 and 53.
LAT...LON 3200 10374 3200 10372 3202 10372 3226 10340
3183 10289 3118 10369 3161 10425
TIME...MOT...LOC 0156Z 324DEG 16KT 3209 10338 3166 10391
87Special weather statement, Jul 3, 8:02 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
902 PM CDT Wed Jul 3 2019
NMZ033-034-TXZ045-046-050-061-040245-
Southern Lea County NM-Central Lea County NM-Dawson TX-Andrews TX-
Ector TX-Gaines TX-
902 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTH CENTRAL
ECTOR...ANDREWS...GAINES...NORTHWESTERN MARTIN AND WESTERN DAWSON
COUNTIES UNTIL 945 PM CDT/845 PM MDT/...
At 901 PM CDT/801 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Denver City to near
Eunice. Movement was east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Hobbs, Andrews, Seminole, Eunice, Seagraves, Seagraves Airport,
Eunice Airport, Nadine, Gaines County Airport, Welch, Loop, Florey,
Punkin Center, McKenzie Lake, Frankel City, Oil Center, Paynes
Corner, Higginbotham, Gaines County Park and Andrews County Airport.
LAT...LON 3252 10218 3252 10221 3247 10221 3198 10250
3236 10336 3296 10298 3296 10192
TIME...MOT...LOC 0201Z 232DEG 24KT 3298 10274 3240 10313
87